Alert archive / Virginia / Flash Flood Warnings in 2011

Flash Flood Warning 4, NWS Wakefield, VA

September 6, 2011Fluvanna County, Louisa County, Virginia

NWS Wakefield, VA issued this flash flood warning at Sep 6, 2011, 12:16 AM EDT for Fluvanna County, Louisa County, Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 6, 2011, 12:16 AM EDT (04:16 UTC)
Expired
Sep 6, 2011, 3:15 AM EDT
In force
3 hr
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Flood severity
None

Counties Fluvanna County, VA, Louisa County, VA

The radar

The Sterling radar (KLWX), 120 km from the middle of the area, began a volume at 04:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 4.3 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2011-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 451 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2011-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
451 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
562 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

898 
WGUS51 KAKQ 060416
FFWAKQ
VAC065-109-060715-
/O.NEW.KAKQ.FF.W.0004.110906T0416Z-110906T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
1216 AM EDT TUE SEP 6 2011

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FLUVANNA COUNTY IN CENTRAL VIRGINIA...
  NORTHWESTERN LOUISA COUNTY IN CENTRAL VIRGINIA...

* UNTIL 315 AM EDT

* AT 1211 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING IS LIKELY AS A RESULT OF PERSISTENT HEAVY RAIN      
  FROM TRAINING THUNDERSTORMS OVER THE WARNED AREA. DOPPLER RADAR    
  ESTIMATES BETWEEN 2 AND 3 INCHES OF RAIN HAS FALLEN ACROSS WESTERN 
  PORTIONS OF FLUVANNA AND LOUISA COUNTY SINCE 10 PM.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ZION
  CROSSROADS...WARES CROSSROADS...TROY...TREVILIANS...LOUISA...LAKE
  MONTICELLO...FERNCLIFF...BYBEE AND BOSWELLS TAVERN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL BE POSSIBLE IN THE 
WARNED AREA THROUGH 3 AM.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&& LAT...LON 3805 7827 3813 7822 3814 7812 3816 7809
      3814 7806 3814 7801 3812 7797 3812 7789
      3810 7783 3773 7836 3777 7849 3781 7849

$$

LBROWN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Sep 5, 7:45 PM EDT, 4 hours 31 minutes earlier.

Area forecast discussion, Sep 5, 7:45 PM EDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
745 PM EDT MON SEP 5 2011

.SYNOPSIS...
A COLD FRONT WILL MOVE INTO NORTHERN VIRGINIA THIS EVENING THEN
STALL ACROSS CENTRAL VIRGINIA LATE TONIGHT. MEANWHILE...MOISTURE
ASSOCIATED WITH THE REMNANTS OF TROPICAL SYSTEM LEE WILL STREAM
NORTHEAST ALONG THE FRONT AND INTO THE AREA THROUGH THURSDAY.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
UPDATE...INCREASING LOW LEVEL SHEAR FROM THE SOUTHWEST AND SURFACE
WINDS BACKING TOWARD THE SOUTHEAST IS SETTING THE STAGE FOR AN
ACTIVE NIGHT ACROSS EXTREME WESTERN COUNTIES TONIGHT. CURRENT
THINKING IS THAT A FIRST WAVE OF STRONG THUNDERSTORMS WITH
POSSIBLE TORNADOES WILL MOVE NORTHEAST OVER THE AFOREMENTIONED AREA
DURING THE NEXT FEW HOURS (OR NO LATER THAN 9 OR 10 PM
EST). AN AREA OF CLEARING BEHIND THE FIRST WAVE IS PROMPTING
THUNDERSTORMS TO FIRE UP NEAR CHARLOTTE NC AND IS THEN EXPECTED TO
MOVE INTO THE SAME EXTREME WESTERN COUNTIES DURING THE OVERNIGHT
HOURS (OR AFTER MIDNIGHT). A TORNADO WATCH HAS BEEN ISSUED. STAY
TUNED TO NOAA WEATHER RADIO AND WWW.WEATHER.GOV/WAKEFIELD FOR
IMPORTANT WARNINGS AND UPDATES ABOUT THE UNFOLDING SEVERE WEATHER
SITUATION.

PREVIOUS DISCUSSION...TRPCL MSTR ASSCTD WITH WITH LEE INTERACTS
WITH FRNTL BNDRY THEN BECOMES STALLED ACROSS THE FA LATE TONITE.
WENT WITH A FLOOD WATCH ACROSS THE WRN PIEDMONT CNTYS (FF GUID IS
2-3 INCHES PER HR AND THESE CNTYS HAD THE LEAST AMT OF RNFL DRNG
IRENE). STORM TOTAL BTWN 2-4 INCHES ACROSS THE WRN PIEDMONT IS
FORECASTED SO EXCESSIVE RUNOFF WILL BE THE MAIN THREAT. FTHR E AND
ALONG THE BNDRY IS WHERE 1-3 INCHES OF RAIN IS XPCTD INCLUDING THE
I95 CORRIDOR. CONFIDENCE NOT AS HIGH FOR A FLOOD WATCH HERE...SO
DECIDED TO HOLD OFF FOR NOW ALTHOUGH LATER SHIFTS MAY NEED TO ADD
ANTHR ROW OF CNTYS TO THE E IF THE BNDRY DROPS FRTHR S&E THAN
XPCTD. 1-2 INCHES XPCTD ALONG THE COAST. PUSHED BACKED THE "HEAVY
RAINFALL" THREAT UNTIL AFTER MIDNIGHT AS THAT IS WHEN THE GREATEST
OMEGA OVERSPREADS THE RGN. LTST SUITE OF MODELS HAS FRNTL BNDRY
ENTRG NWRN CNTYS LATE THIS EVENING THEN STALLING NR A SBY-RIC-FVX
LINE BY 12Z TUE. ABUNDANT MSTR WILL STREAM ALONG AND N OF THIS
BNDRY WHILE S OF IT REMAINS IN THE WRM SCTR WITH PCPN BEING MORE
SCT AND CONVECTIVE IN NATURE. LOWS M60S NWRN CNTYS (ON COOL SIDE
OF BNDRY) TO L-M70S SERN CSTL AREAS.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
CHALLENGING FCST ON TUE AS STALLED FRNTL BNRDY BISECTS FA NE-SW
ALLOWING FOR A VARIETY OF WX CNDTNS. N OF BNDRY (SBY-RIC-FVX LINE)
IS WHERE IT WILL BE CLDY WITH WDSPRD PCPN MOST OF THE DAY (PSBLY
HVY AT TIMES DUE TO THE TRPCL MSTR FEED). S OF THE BNDRY IS WHERE
IT MAY GET INTERESTING LATE IN THE DAY. APPEARS A DIFFERENTIAL
HTNG BNDRY SETS UP ALLOWING FOR ADDNTL HTNG TO OCCUR ACROSS THE
SERN HALF OF FA. THIS HTNG COMBINED WITH SOME LL INSTAB MAY RESULT
IN A THREAT OF STRNG TO PSBLY SVR TSTRMS (ALTHOUGH SPC DOES NOT
INCLUDE FA IN SLGHT RISK ATTM). TMPS TRICKY DUE TO BNDRY LCTN.
HIGHS ARND 70 NWRN CNTYS RANGING TO M-U80S ACROSS SERN VA/NE NC.

PCPN CHC CONT TUE NITE AS SFC LOW DRIFTS N INTO KY WITH ASSCTD
FRNTL BNDRYS LINGERING ACROSS THE AREA. AGAIN...HIGHEST POPS
ACROSS NRN AND WRN CNTYS. LOWS U60S-M70S.

FRNTL BNDRYS PUSH E WITH BEST LIFT SHFTG N & W OF FA WED. UPR LVL
LOW WILL BE SLOW TO MOVE N WITH MODELS KEEPING IT ACROSS THE KY/OHIO
VLLY THRU THURSDAY. SVRL TROFS WILL ROTATE ARND THIS FTR RESULTING
IN A CONTG CHC FOR SHWRS/TSTRMS EACH DAY...ALTHOUGH WDSPRD PCPN NOT
XPCTD. WILL CONT WITH CHC POPS FOR NOW. REMAINING WRM AND HUMID AS
TRPCL AIRMASS REMAINS IN PLACE. HIGHS EACH DAY L-M80S. LOWS M60S-
L70S.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AN UPPER LOW WILL LINGER OVER THE OHIO VALLEY LATE IN THE WEEK INTO
THE WEEKEND. MEANWHILE...HURRICANE KATIA IS EXPECTED TO ROTATE
AROUND THE SUBTROPICAL RIDGE AND REMAIN WELL OFF THE COAST BRINGING
ONLY COASTAL HAZARDS (HIGH SWELL AND INCREASED RIP CURRENT THREAT)
EARLY IN THE PERIOD...WHICH IS DISCUSSED FURTHER IN THE MARINE
SECTION. A MAINLY AFTERNOON/EVENING CHANCE OF SHOWERS AND
THUNDERSTORMS IS EXPECTED DURING THE LATER PORTION OF THE
WEEK...BEFORE DIMINISHING FOR THE WEEKEND AS THE UPPER LOW SLOWLY
FILLS AND WEAKENS. HIGH TEMPERATURES ARE GENERALLY EXPECTED TO BE IN
THE MID 80S FRIDAY AND SATURDAY...AND THEN TRENDING A FEW DEGREES
COOLER LATER IN THE WEEKEND AS AN AREA OF HIGH PRESSURE BUILDS IN
BEHIND A WEAK COLD FRONT.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
SOUTHERLY WINDS BECAME BRIEFLY GUSTY AT THE TAF SITES AS SHOWERS
PASSED THROUGH MUCH OF THE AREA. TSTMS ARE EXPECTED OVERNIGHT OVER
FAR WESTERN PORTIONS OF OUR FORECAST AREA. AT THIS TIME...NO MORE
THAN SHOWERS ARE EXPECTED AT THE TAF SITES BUT INCLUDED CB MENTION
AT RIC FOR THE EVENING HOURS. CEILINGS WILL GRADUALLY LOWER AS A
COLD FRONT SETTLES OVER PORTIONS OF THE AREA WITH IFR PSBL AT RIC.
USED NDFD WINDS WHICH TURN WINDS AROUND TO NE AT RIC TUESDAY
MORNING. MODELS HAVE WAVERED ON THE EXACT LOCATION OF THIS FRONT.
CEILINGS SHOULD IMPROVE SOME ON TUESDAY ESPECIALLY SE OF THE FRONT.
SHOWERS ARE PSBL ACRS THE AREA WITH HIGHEST CHCS OVER NRN AND WRN
AREAS.

OUTLOOK...THERE WILL BE A CHC FOR PCPN THROUGHOUT THE WEEK. THE
AFOREMENTIONED FRONT WILL GENERALLY REMAIN TO OUR WEST WHICH SHOULD
PUT THE TERMINALS ON THE GOOD SIDE WITH REGARDS TO AVIATION
CONDITIONS. ON THE OTHER HAND...THERE WILL BE A CHC FOR TSTMS AT
ALMOST ANYTIME BUT ESPECIALLY IN THE AFTN/EVENING. EXPECT MAINLY VFR
OCNL MVFR WHICH MAY LOWER DURING PERIODS OF PCPN.

&&

.MARINE...
A PERIOD OF ACTIVE MARINE WEATHER IS EXPECTED THROUGHOUT MUCH OF
THE WEEK. THE LATEST SURFACE ANALYSIS HAS A LOW PRESSURE SYSTEM
PRESENTLY OVER THE DEEP SOUTH (FORMER TROPICAL STORM LEE) WITH A
FRONTAL BOUNDARY EXTENDING NE TOWARD NORTHERN NEW ENGLAND. THIS
FRONT WILL SLOWLY INCH SE OVERNIGHT PRODUCING A MINIMAL SOUTHERLY
SURGE OVER THE BAY. AT THIS POINT SCA CONDITIONS MAY BE REACHED
BRIEFLY...BUT THE DURATION IS NOT EXPECTED TO BE LONG ENOUGH TO
HOIST A FLAG AT THIS TIME. OTHERWISE...SEAS ARE EXPECTED TO REACH
5 FT IN THE NORTHERN ZONES HENCE THE INHERITED SCA REMAINS ON
TRACK.

THE FRONT WILL REACH THE NORTHERN MID ATLANTIC COAST TUESDAY...AND
THEN LIFT BACK TO THE NORTHWEST TUESDAY NIGHT AND WEDNESDAY BEFORE
DISSIPATING. MEANWHILE...THE REMNANT LOW PRESSURE SYSTEM WILL
SETTLE AND DISSIPATE OVER THE OHIO VALLEY. ANOTHER PERIOD OF
MARGINAL SCA CONDITIONS ARE POSSIBLE OVER THE BAY TUESDAY NIGHT.

HURRICANE KATIA THEN PASSES WELL OFF THE COAST WEDNESDAY THROUGH
FRIDAY BRINGING THE POTENTIAL FOR SEAS UP TO 10 FT OUT NEAR 20 NM.
SEAS WILL INITIALLY STRUGGLE TO REACH SCA FOR THE SOUTHERN ZONES
TONIGHT...BUT NO ADJUSTMENTS WERE MADE TO THE START TIME GIVEN
THAT SEAS SHOULD EASILY ECLIPSE CRITERIA DURING THIS TIME PERIOD.
CONFIDENCE IS RATHER HIGH...SO THE SCA WAS EXTENDED THROUGH
FRIDAY. THE MOUTH OF THE BAY MAY EVENTUALLY NEED AN SCA AS WELL.

AN ELEVATED RIP CURRENT RISK (MOST LIKELY HIGH) IS EXPECTED TO
CONTINUE OVER THE NEXT SEVERAL DAYS WITH ONSHORE FLOW THROUGH MID
WEEK AND LARGER LONG PERIOD SWELL LATER IN THE WEEK.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...FLOOD WATCH FROM MIDNIGHT EDT TONIGHT THROUGH LATE TUESDAY
     NIGHT FOR VAZ048-049-060>062-065>069.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT FRIDAY FOR ANZ650-652-654-
     656-658.

&&

SYNOPSIS...MPR
NEAR TERM...MPR/BMD
SHORT TERM...MPR
LONG TERM...AJZ
AVIATION...LSA
MARINE...AJZ
Hazardous weather outlook, Sep 5, 7:18 PM EDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
718 PM EDT MON SEP 5 2011

VAZ060-061-062330-
PRINCE EDWARD-CUMBERLAND-
718 PM EDT MON SEP 5 2011

...TORNADO WATCH 844 IN EFFECT UNTIL 4 AM EDT TUESDAY...
...FLOOD WATCH IN EFFECT FROM MIDNIGHT EDT TONIGHT THROUGH LATE
TUESDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE PIEDMONT OF CENTRAL
VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   FLOOD WATCH.

SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE THIS EVENING
AND OVERNIGHT. SOME THUNDERSTORMS MAY BE SEVERE WITH TORNADOES
AND DAMAGING WINDS POSSIBLE...AND MAY ALSO PRODUCE LOCALLY HEAVY
RAINFALL AT TIMES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TUESDAY
AND WEDNESDAY. RAINFALL AMOUNTS THROUGH WEDNESDAY ARE EXPECTED TO
AVERAGE 3 TO 4 INCHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

VAZ048-049-062-065>069-062330-
FLUVANNA-LOUISA-GOOCHLAND-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-
POWHATAN-
718 PM EDT MON SEP 5 2011

...FLOOD WATCH IN EFFECT FROM MIDNIGHT EDT TONIGHT THROUGH LATE
TUESDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL VIRGINIA AND
THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE THIS EVENING
AND OVERNIGHT. SOME THUNDERSTORMS MAY BE SEVERE WITH DAMAGING
WINDS POSSIBLE...AND MAY ALSO PRODUCE LOCALLY HEAVY RAINFALL AT
TIMES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TUESDAY
AND WEDNESDAY. RAINFALL AMOUNTS THROUGH WEDNESDAY ARE EXPECTED TO
AVERAGE 3 TO 4 INCHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

VAZ063-064-070>076-079>083-087-088-062330-
HANOVER-CAROLINE-CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-
ESSEX-WESTMORELAND-RICHMOND-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GREENSVILLE-SUSSEX-
718 PM EDT MON SEP 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA AND THE NORTHERN NECK
OF VIRGINIA.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE THIS EVENING
AND OVERNIGHT. SOME THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY
RAINFALL AT TIMES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TUESDAY
AND WEDNESDAY. RAINFALL AMOUNTS THROUGH WEDNESDAY ARE EXPECTED TO
AVERAGE 2 TO 3 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE...
ESPECIALLY ALONG AND WEST OF INTERSTATE 95.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

MDZ021>024-NCZ012>016-030>032-VAZ077-078-084>086-089>097-062330-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-NORTHAMPTON NC-
HERTFORD-GATES-PASQUOTANK-CAMDEN-BERTIE-CHOWAN-PERQUIMANS-
NORTHUMBERLAND-LANCASTER-GLOUCESTER-MIDDLESEX-MATHEWS-SURRY-
JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-
NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
718 PM EDT MON SEP 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE OVERNIGHT.
SOME STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL AT TIMES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE
TUESDAY AND WEDNESDAY. RAINFALL AMOUNTS THROUGH WEDNESDAY ARE
EXPECTED TO AVERAGE 1 TO 2 INCHES...WITH LOCALLY HIGHER AMOUNTS
POSSIBLE. IN ADDITION...A FEW STRONG THUNDERSTORMS CONTAINING
GUSTY WINDS AND HAIL WILL BE POSSIBLE ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

MDZ025-NCZ017-102-VAZ098>100-062330-
MARYLAND BEACHES-INLAND CURRITUCK-OUTER BANKS CURRITUCK-
VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
718 PM EDT MON SEP 5 2011

...HIGH RIP CURRENT RISK IN EFFECT THROUGH TUESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...SOUTH HAMPTON ROADS VIRGINIA AND THE
EASTERN SHORE OF VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.

SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE OVERNIGHT.
SOME STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL AT TIMES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE
TUESDAY AND WEDNESDAY. RAINFALL AMOUNTS THROUGH WEDNESDAY ARE
EXPECTED TO AVERAGE 1 TO 2 INCHES...WITH LOCALLY HIGHER AMOUNTS
POSSIBLE. IN ADDITION...A FEW STRONG THUNDERSTORMS CONTAINING
GUSTY WINDS AND HAIL WILL BE POSSIBLE ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ650-652-654-656-658-062330-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
718 PM EDT MON SEP 5 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE OVERNIGHT.
SOME STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL AT TIMES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ630>634-062330-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
718 PM EDT MON SEP 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY AND CURRITUCK SOUND.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE OVERNIGHT.
SOME STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL AT TIMES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

BMD

In the hours before

Special weather statement, Sep 5, 7:40 PM EDT, 4 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
740 PM EDT MON SEP 5 2011

VAZ060-061-068-060030-
AMELIA VA-CUMBERLAND VA-PRINCE EDWARD VA-
740 PM EDT MON SEP 5 2011

...STRONG THUNDERSTORM MOVING OVER THE CENTRAL VIRGINIA PIEDMONT...

AT 737 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF DARLINGTON HEIGHTS...OR
ABOUT OVER PHENIX...MOVING NORTHEAST AT 35 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR DARLINGTON HEIGHTS AT 745 PM EDT...FIVE
FORKS AT 750 PM EDT...ALLENS MILL AT 755 PM EDT...TUGGLE AT 800 PM
EDT...FARMVILLE AT 805 PM EDT...REEDS AT 810 PM EDT.

WIND GUSTS TO 40 MPH...AND BRIEF HEAVY RAIN ARE EXPECTED WITH THESE
STORMS.

LAT...LON 3726 7869 3734 7861 3740 7859 3738 7858
      3734 7851 3734 7848 3749 7836 3741 7820
      3737 7824 3731 7823 3709 7849 3713 7853
      3714 7859 3719 7865 3720 7870

ZIMMERMAN
Special weather statement, Sep 5, 8:29 PM EDT, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
829 PM EDT MON SEP 5 2011

VAZ060>062-067>069-071-060115-
AMELIA VA-CUMBERLAND VA-GOOCHLAND VA-HENRICO VA-NOTTOWAY VA-POWHATAN
VA-PRINCE EDWARD VA-
829 PM EDT MON SEP 5 2011

...STRONG THUNDERSTORM MOVING OVER THE CENTRAL VIRGINIA PIEDMONT...

AT 829 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTH OF RICE...MOVING NORTHEAST AT 30
MPH. THE STRONG THUNDERSTORMS WILL BE NEAR ANGOLA AT 835 PM EDT...
RODOPHIL AT 840 PM EDT...PAINEVILLE AT 845 PM EDT...MORVEN AT 850 PM
EDT...TOBACCOVILLE AT 855 PM EDT...BALLSVILLE AT 900 PM EDT.

WIND GUSTS TO 40 MPH...AND BRIEF HEAVY RAIN ARE EXPECTED WITH THESE
STORMS.

LAT...LON 3745 7839 3776 7790 3775 7783 3772 7778
      3756 7765 3756 7766 3748 7777 3742 7782
      3742 7787 3739 7787 3719 7829 3738 7844

ZIMMERMAN
Special weather statement, Sep 5, 10:58 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1058 PM EDT MON SEP 5 2011

VAZ048-049-061-062-060400-
CUMBERLAND VA-FLUVANNA VA-GOOCHLAND VA-LOUISA VA-
1058 PM EDT MON SEP 5 2011

...STRONG THUNDERSTORMS MOVING INTO PORTIONS OF THE CENTRAL VIRGINIA
PIEDMONT...

AT 1054 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SHOWERS WITH EMBEDDED STRONG THUNDERSTORMS FROM
SCOTTSVILLE TO NEAR CHARLOTTESVILLE...MOVING NORTHEAST AT
30 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR BOSWELLS
TAVERN...AND...WALDROP AT 1100 PM EDT...GREEN
SPRINGS...AND...TREVILIANS AT 1105 PM EDT...VAWTER CORNER AT 1115 PM
EDT. ANOTHER ROUND OF STORMS IS DEVELOPING ACROSS BUCKINGHAM
COUNTY...AND WILL CONTINUE TO OVERSPREAD THE REGION AROUND MIDNIGHT.

EXPECT HEAVY DOWNPOURS...OCCASIONAL CLOUD TO GROUND LIGHTNING AND
WIND GUSTS TO AROUND 30 MPH WITH THESE STORMS. PONDING OF WATER ON
ROADWAYS AND FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO
POSSIBLE. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

LAT...LON 3805 7827 3814 7821 3814 7812 3816 7809
      3814 7806 3814 7801 3812 7797 3811 7787
      3768 7825 3773 7837 3773 7841 3777 7848
      3781 7849

LBROWN
Special weather statement, Sep 5, 11:56 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1156 PM EDT MON SEP 5 2011

VAZ048-049-061-062-064-060500-
CAROLINE VA-CUMBERLAND VA-FLUVANNA VA-GOOCHLAND VA-LOUISA VA-
1156 PM EDT MON SEP 5 2011

...SHOWERS WITH EMBEDDED STRONG THUNDERSTORMS CONTINUE ACROSS
PORTIONS OF THE VIRGINIA PIEDMONT...

AT 1153 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SHOWERS AND THUNDERSTORMS...FROM 7 MILES NORTHEAST OF
TREVILIANS TO ANTIOCH...OR FROM 7 MILES NORTHEAST OF TREVILIANS TO 7
MILES WEST OF FORK UNION...MOVING NORTHEAST AT 35 MPH. THE STORMS
WILL BE NEAR...
  MINERAL AROUND MIDNIGHT EDT...
  COLUMBIA AROUND 1210 AM EDT...
  KENTS STORE AROUND 1220 AM EDT...

WIND GUSTS TO 35 MPH ARE EXPECTED WITH THESE STORMS.

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAINFALL
WITH THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW
LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

LAT...LON 3813 7819 3816 7810 3814 7801 3810 7783
      3805 7774 3816 7747 3825 7738 3826 7734
      3823 7728 3825 7724 3805 7774 3803 7774
      3769 7824 3773 7841 3777 7848 3781 7849

LBROWN

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 8:29 PM EDTSpecial Weather StatementAKQCumberland, Goochland, Powhatan46 min
Sep 5, 10:58 PM EDTSpecial Weather StatementAKQFluvanna62 min
Sep 6, 5:42 AM EDTTornado WarningAKQLunenburg, Mecklenburg33 min
Sep 6, 6:06 AM EDTTornado WarningAKQMecklenburg39 min
Sep 6, 6:12 AM EDTTornado WarningAKQLunenburg, Mecklenburg, Nottoway16 min
Sep 6, 6:41 AM EDTTornado WarningAKQLunenburg, Mecklenburg16 min
Sep 6, 8:26 AM EDTSpecial Weather StatementAKQMecklenburg64 min
Sep 6, 9:34 AM EDTSpecial Weather StatementAKQLunenburg61 min
Sep 6, 10:28 AM EDTSpecial Weather StatementAKQLunenburg, Mecklenburg62 min
Sep 6, 11:29 AM EDTSpecial Weather StatementAKQBrunswick61 min
Sep 6, 12:46 PM EDTSpecial Weather StatementAKQMecklenburg59 min
Sep 6, 1:47 PM EDTSpecial Weather StatementAKQSouthampton, Sussex, City of Franklin43 min
Sep 6, 2:31 PM EDTSpecial Weather StatementAKQCharles City, Isle of Wight, James City, New Kent, Prince George, Southampton and 4 more44 min
Sep 6, 2:33 PM EDTSpecial Weather StatementAKQSouthampton, City of Franklin42 min
Sep 6, 2:54 PM EDTSpecial Weather StatementAKQLunenburg, Mecklenburg36 min
Sep 6, 3:15 PM EDTSpecial Weather StatementAKQGloucester, Isle of Wight, York, City of Newport News, City of Williamsburg45 min
Sep 6, 3:56 PM EDTSpecial Weather StatementAKQGloucester, Lancaster, Mathews, Middlesex, Northumberland, York and 5 more49 min
Sep 6, 4:15 PM EDTSevere Thunderstorm WarningAKQBrunswick, Greensville, Lunenburg, Mecklenburg, City of Emporia45 min
Sep 6, 5:00 PM EDTSpecial Weather StatementAKQAmelia, Chesterfield, Dinwiddie, Greensville, Nottoway, Prince George and 3 more45 min
Sep 6, 5:01 PM EDTSpecial Weather StatementAKQAccomack, Northampton44 min
Sep 6, 5:27 PM EDTSpecial Weather StatementAKQSouthampton63 min
Sep 6, 5:39 PM EDTSpecial Weather StatementAKQHenrico, Prince George, Sussex, City of Colonial Heights, City of Hopewell, City of Petersburg51 min
Sep 6, 5:55 PM EDTSpecial Weather StatementAKQBrunswick, Greensville, City of Emporia35 min
Sep 6, 6:19 PM EDTSpecial Weather StatementAKQCharles City, Henrico, King William, New Kent, Prince George, Surry and 1 more56 min
Sep 6, 6:51 PM EDTSpecial Weather StatementAKQSouthampton, City of Franklin39 min
Sep 6, 6:56 PM EDTSpecial Weather StatementAKQIsle of Wight19 min
Sep 6, 7:12 PM EDTSpecial Weather StatementAKQEssex, Gloucester, Isle of Wight, James City, King and Queen, Middlesex and 9 more48 min
Sep 6, 7:30 PM EDTSpecial Weather StatementAKQGreensville, Southampton, Sussex, City of Emporia, City of Franklin45 min
Sep 6, 7:48 PM EDTSpecial Marine WarningAKQ87 min

Nearby

Flash Flood Warnings in Virginia, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.